Alert archive / Arkansas / Tornado Warnings in 2001

Tornado Warning 48, NWS Little Rock, AR

November 24, 2001White County, Arkansas

NWS Little Rock, AR issued this tornado warning at Nov 24, 2001, 1:12 AM CST for White County, Arkansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 24, 2001, 1:12 AM CST (07:12 UTC)
Expired
Nov 24, 2001, 2:00 AM CST
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 24, 1:25 AM CSTTornado F2Antioch, ARA strong tornado was spawned in southwest White County. The tornado first touched down about 4.5 miles southwest of Antioch and traveled to the northeast. The most extensive damage was 5 to 6 miles southwest of Searcy where a house had shifted off of its fou

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 23, 11:00 PM CSTTornado WatchSPC4 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
1.6
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

821 
WFUS54 KLZK 240712
TORLIT
ARC145-240800-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
112 AM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  WHITE COUNTY IN CENTRAL ARKANSAS

* UNTIL 200 AM CST

* AT 108 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 22 MILES SOUTH OF PANGBURN...OR ABOUT 11 MILES NORTH OF
  CABOT...MOVING NORTHEAST AT 45 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  PANGBURN AROUND 135 AM CST

&&

IF YOU ARE IN THE PATH OF THIS TORNADO...HEAD INDOORS NOW GO TO AN
INTERIOR ROOM AWAY FROM WINDOWS ON THE LOWEST FLOOR. PUT AS MANY
WALLS BETWEEN YOURSELF AND THE OUTDOORS AS YOU CAN. ABANDON MOBILES
HOMES NOW. MOVE TO A STRONG BUILDING OR UNDERGROUND SHELTER. IF THERE
ARE NO BUILDINGS NEARBY...LIE IN A DITCH TO AVOID FLYING DEBRIS. BUT
BEWARE OF RISING WATER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

$$

44

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 23, 3:24 PM CST, 9 hours 48 minutes earlier.

Area forecast discussion, Nov 23, 3:24 PM CST, 9 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
324 PM CST FRI NOV 23 2001

STRONG LOW PRESSURE CENTERED IN CENTRAL KANSAS. THE LOW CONTINUES TO
MOVE NORTHEAST. SATELLITE PICTURES SHOW ABUNDANT CLOUDS ACROSS MUCH
OF ARKANSAS WITH A FEW BREAKS HERE AND THERE. TEMPERATURES HAVE
CLIMBED INTO THE 60S AND 70S ACROSS ARKANSAS WITH DEW POINTS IN THE
50S AND 60S AND INCREASING. WARM FRONT ACROSS CENTRAL ARKANSAS
CONTINUES TO MOVE NORTHWARD AND SPREAD THE 60 DEGREE DEW POINTS
FURTHER NORTH. COLD FRONT IS LOCATED ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES WITH A DRY LINE MOVING INTO EASTERN OKLAHOMA.

AS SITUATION CONTINUES TO EVOLVE THUNDERSTORMS WILL DEVELOP IN
WESTERN ARKANSAS BY 00Z AND SPREAD EASTWARD. SPC CONTINUES THE
MODERATE RISK FOR MUCH OF ARKANSAS TONIGHT. LATEST KLZK SOUNDING
SHOWS EXCELLENT INSTABILITY AND WIND SHEAR...DIRECTIONAL AND SPEED.
EXPECT A SQUALL LINE TO DEVELOP AND MOVE EASTWARD TONIGHT ACROSS
ARKANSAS. NORTH HALF OF THE CWFA LOOK TO BE MOST FAVORABLE FOR THE
STRONGEST STORMS. THE STRONG SHEAR ALSO GIVES GOOD CHANCES FOR
TORNADO DEVELOPMENT THIS EVENING. WILL CONTINUE THE WIND ADVISORY IN
THE NORTH SECTIONS FOR TONIGHT AND A LAKE WIND ADVISORY ACROSS THE
CENTRAL SECTIONS.

TEMPERATURES WILL NOT DROP TIL LATE TONIGHT WITH THE PASSAGE OF THE
COLD FRONT. BY 12Z SATURDAY THE FRONT SHOULD BE LOCATED IN THE
EASTERN THIRD OF ARKANSAS. WILL KEEP A SLIGHT CHANCE OF
THUNDERSTORMS IN THE EAST FOR THE MORNING HOURS.

SHOULD BE DRY TIL MONDAY NIGHT THEN. MONDAY NIGHT THROUGH WEDNESDAY
WILL HAVE A CHANCE OF RAIN. THURSDAY AND FRIDAY WILL BE DRY.

.LIT...WIND ADVISORY TONIGHT NORTH...ZONES 003>007-012>015
       LAKE WIND ADVISORY TONIGHT CENTRAL
       ZONES 16-21>25-30>34-37>47-54>57

In the hours before

Local storm report, Nov 23, 8:46 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CDT FRI NOV 23 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    2 W HUNT                  AR   TORNADO
11/23/01   JOHNSON                        STATE POLICE REPORTED 6
                                          POULTRY HOUSES AND 2
                                          RESIDENCES DESTROYED
                                          NEAR FRANKLIN/JOHNSON
                                          COUNTY LINE.

0752 PM    EDNA                      AR   TORNADO
11/23/01   JOHNSON                        CARS AND CAMPERS
                                          OVERTURNED IN THE AREA
                                          AROUND HORSEHEAD LAKE
                                          CAMPGROUND. NUMEROUS
                                          TREES DOWN ON ROADS IN
                                          THE AREA. REPORTS FROM
                                          SPOTTER...HAM RADIO
                                          OPERATORS AND STATE
                                          POLICE.

0834 PM    3 N OMAHA                 AR   1 INCH HAIL
11/23/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0834 PM    WAYTON                    AR   1 INCH HAIL
11/23/01   NEWTON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0835 PM    JASPER                    AR   .88 INCH HAIL
11/23/01   NEWTON                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Nov 23, 9:46 PM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CHANGE CDT TO CST
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CST FRI NOV 23 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    2 W HUNT                  AR   TORNADO
11/23/01   JOHNSON                        STATE POLICE REPORTED 6
                                          POULTRY HOUSES AND 2
                                          RESIDENCES DESTROYED
                                          NEAR FRANKLIN/JOHNSON
                                          COUNTY LINE.

0752 PM    EDNA                      AR   TORNADO
11/23/01   JOHNSON                        CARS AND CAMPERS
                                          OVERTURNED IN THE AREA
                                          AROUND HORSEHEAD LAKE
                                          CAMPGROUND. NUMEROUS
                                          TREES DOWN ON ROADS IN
                                          THE AREA. REPORTS FROM
                                          SPOTTER...HAM RADIO
                                          OPERATORS AND STATE
                                          POLICE.

0834 PM    3 N OMAHA                 AR   1 INCH HAIL
11/23/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0834 PM    WAYTON                    AR   1 INCH HAIL
11/23/01   NEWTON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0835 PM    JASPER                    AR   .88 INCH HAIL
11/23/01   NEWTON                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Nov 23, 11:51 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TO CHANGE CDT TO CST
NATIONAL WEATHER SERVICE LITTLE ROCK AR
946 PM CST FRI NOV 23 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    2 W HUNT                  AR   TORNADO
11/23/01   JOHNSON                        STATE POLICE REPORTED 6
                                          POULTRY HOUSES AND 2
                                          RESIDENCES DESTROYED
                                          NEAR FRANKLIN/JOHNSON
                                          COUNTY LINE.

0752 PM    EDNA                      AR   TORNADO
11/23/01   JOHNSON                        CARS AND CAMPERS
                                          OVERTURNED IN THE AREA
                                          AROUND HORSEHEAD LAKE
                                          CAMPGROUND. NUMEROUS
                                          TREES DOWN ON ROADS IN
                                          THE AREA. REPORTS FROM
                                          SPOTTER...HAM RADIO
                                          OPERATORS AND STATE
                                          POLICE.

0834 PM    3 N OMAHA                 AR   1 INCH HAIL
11/23/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0834 PM    WAYTON                    AR   1 INCH HAIL
11/23/01   NEWTON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0835 PM    JASPER                    AR   .88 INCH HAIL
11/23/01   NEWTON                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Nov 24, 12:02 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1202 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0748 PM    2 W HUNT                  AR   TORNADO
11/23/01   JOHNSON                        STATE POLICE REPORTED 6
                                          POULTRY HOUSES AND 2
                                          RESIDENCES DESTROYED
                                          NEAR FRANKLIN/JOHNSON
                                          COUNTY LINE.

0752 PM    EDNA                      AR   TORNADO
11/23/01   JOHNSON                        CARS AND CAMPERS
                                          OVERTURNED IN THE AREA
                                          AROUND HORSEHEAD LAKE
                                          CAMPGROUND. NUMEROUS
                                          TREES DOWN ON ROADS IN
                                          THE AREA. REPORTS FROM
                                          SPOTTER...HAM RADIO
                                          OPERATORS AND STATE
                                          POLICE.

0834 PM    3 N OMAHA                 AR   1 INCH HAIL
11/23/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

0834 PM    WAYTON                    AR   1 INCH HAIL
11/23/01   NEWTON                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0835 PM    JASPER                    AR   .88 INCH HAIL
11/23/01   NEWTON                         REPORTED BY STORM
                                          SPOTTER.

0910 PM    2 S HUNT                  AR   60 MPH TSTM GUST
11/23/01   JOHNSON                        REPORTED BY STORM
                                          SPOTTER.

1015 PM    POTTER                    AR   WIND DAMAGE
11/23/01   POLK                           TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

1033 PM    13 SE HARRISON            AR   1 INCH HAIL
11/23/01   BOONE                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

1040 PM    7 E WALDRON               AR   WIND DAMAGE
11/23/01   SCOTT                          TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

1105 PM    NEW HOPE                  AR   WIND DAMAGE
11/23/01   PIKE                           TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

1115 PM    PLAINVIEW                 AR   WIND DAMAGE
11/23/01   YELL                           LARGE TREES DOWN.
                                          REPORTED BY STATE POLICE.

1130 PM    GLENWOOD                  AR   WIND DAMAGE
11/23/01   PIKE                           TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.
Special weather statement, Nov 24, 1:00 AM CST, 12 minutes before
ARZ003>007-012>016-021>025-030>034-038-039-041>047-052>057-062>069-
240900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 AM CST SAT NOV 24 2001

...TORNADO WATCH NUMBER 813 CANCELLED IN PARTS OF WESTERN ARKANSAS...
...TORNADO WATCH NUMBER 813 REMAINS IN EFFECT FOR MUCH OF CENTRAL AND
EASTERN ARKANSAS UNTIL 3 AM...

AT 1250 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS PUSHING
INTO CENTRAL ARKANSAS...WITH SCATTERED STORMS OUT AHEAD OF THE
LINE. BEHIND THE LINE...THERE WAS SOME LEFTOVER RAIN...BUT THE
SEVERE WEATHER THREAT HAD ENDED.

TORNADO WATCH NUMBER 813 REMAINS IN EFFECT EAST OF THE LINE OF
STORMS...OR EAST OF MOUNTAIN HOME...MORRILTON AND HOT SPRINGS.
FARTHER WEST...THE WATCH IS NO LONGER NECESSARY AND HAS BEEN
CANCELLED.

MORE SPECIFICALLY...THE WATCH IS NO LONGER IN EFFECT FOR THE
FOLLOWING COUNTIES...

BAXTER...BOONE...CONWAY...GARLAND...JOHNSON...LOGAN...MARION...
MONTGOMERY...NEWTON...PERRY...PIKE...POLK...POPE...SCOTT...SEARCY...
VAN BUREN...AND YELL.

THE WATCH REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES...

ARKANSAS...BRADLEY...CALHOUN...CLARK...CLEBURNE...CLEVELAND...
DALLAS...DESHA...DREW...FAULKNER...FULTON...GRANT...HOT SPRING...
INDEPENDENCE...IZARD...JACKSON...JEFFERSON...LINCOLN...LONOKE...
MONROE...OUACHITA...PRAIRIE...PULASKI...SALINE...SHARP...STONE...
WHITE...AND WOODRUFF.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:45 PM CSTSevere Thunderstorm WarningLZKLogan, Scott30 min
Nov 23, 7:35 PM CSTTornado WarningLZKJohnson40 min
Nov 23, 8:03 PM CSTTornado WarningLZKNewton57 min
Nov 23, 8:41 PM CSTSevere Thunderstorm WarningLZKJohnson34 min
Nov 23, 8:52 PM CSTTornado WarningLZKBoone, Marion53 min
Nov 23, 9:11 PM CSTTornado WarningLZKNewton49 min
Nov 23, 9:12 PM CSTTornado WarningLZKJohnson38 min
Nov 23, 9:47 PM CSTSevere Thunderstorm WarningLZKPolk, Scott63 min
Nov 23, 9:50 PM CSTTornado WarningLZKJohnson, Pope40 min
Nov 23, 10:12 PM CSTSevere Thunderstorm WarningLZKLogan63 min
Nov 23, 10:25 PM CSTTornado WarningLZKNewton50 min
Nov 23, 10:26 PM CSTTornado WarningLZKSearcy49 min
Nov 23, 10:34 PM CSTTornado WarningLZKMarion26 min
Nov 23, 10:43 PM CSTSevere Thunderstorm WarningLZKMontgomery, Pike62 min
Nov 23, 10:43 PM CSTSevere Thunderstorm WarningLZKYell62 min
Nov 23, 10:46 PM CSTTornado WarningLZKPope59 min
Nov 23, 11:15 PM CSTTornado WarningLZKSearcy30 min
Nov 23, 11:20 PM CSTSevere Thunderstorm WarningLZKClark, Hot Spring60 min
Nov 23, 11:20 PM CSTSevere Thunderstorm WarningLZKGarland, Perry60 min
Nov 23, 11:23 PM CSTTornado WarningLZKMarion37 min
Nov 23, 11:33 PM CSTTornado WarningLZKBaxter42 min
Nov 23, 11:46 PM CSTSevere Thunderstorm WarningLZKConway, Van Buren44 min
Nov 24, 12:05 AM CSTSevere Thunderstorm WarningLZKFaulkner, Pulaski55 min
Nov 24, 12:05 AM CSTSevere Thunderstorm WarningLZKSaline55 min
Nov 24, 12:06 AM CSTSevere Thunderstorm WarningLZKBaxter24 min
Nov 24, 12:29 AM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren46 min

Nearby

Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.